Rapamycin, metabolism, muscle growth and interactions with other things affecting metabolism

About to start Rapamycin at 30 and wondering about effects on metabolic rate and muscle growth.
I’d assume that the mechanism to regenerate muscle fiber is in some way affected by Rapamcyins effect on the immune system, but I saw some posts here of people with positive experiences as well, how is your experience? Do you still feel motivated to work out or do you feel a hit in things like muscle progression?

I’m going to the gym 5 times / week with controlled macros. Took metformin in the past which absolutely has an impact on muscle growth, so want to make sure.

Then with Rapamycin slowing down metabolism, I am wondering how that interacts with other things that also slow down metabolism, for example blood pressure medicine like Guanfacine or Clonidine.

I’m on Guanfacine for ADHD and it has a pretty big effect on my metabolism. I can’t eat as much anymore without gaining weight, and now my calories are like 1800 for a 181cm 69kg 30years old dude.
My heart rate also drops under 40 bpm regularly when I sleep.

How is Rapamycin going to play into this?

I take Guanfacine. I haven’t noticed any changes to my metabolism. I eat as much as I want and worry about losing weight rather than gaining. It does seem to lower blood pressure. That was great when my blood pressure was too high, but sometimes lately it has been too low.

On the muscle growth issue, the research suggests that in the 2 to 4 hours immediately after taking rapamycin, during maximum mTor inhibition, there is going to be a reduction in your body’s ability to grow muscle. But in practical use, this has no significant impact on people. Most people take rapamycin in the morning (on a weekly, or every two-week dosing period), and on that day do their exercise in the afternoon or evening.

It isn’t like metformin, in terms of impact on muscle growth and regeneration. I have noticed no impact at all of the rapamycin. I workout or exercise 3 to 5 times a week and the rapamycin has had no noticeable negative impact. Frequently people report back that they lose weight more easily while on rapamycin, and especially visceral fat.

As you can see in the graph below, rapamycin has a very sharp peak and then drops off quickly in terms of blood levels.

This is a good video where well-known geoscientist Brian Kennedy talks about the subtleties of MTOR inhibition and muscle growth, and longevity:

I’ve not noticed any impact on metabolism or heart rate. Perhaps others can chime in on that.

There have been some long discussions regarding muscle growth and rapamycin in the past - here are links to them, you may want to review them:

Rapamycin and Exercise / Muscle Growth

4 Likes

What dosage are you on? I’m on 4mg and it’s a night and day difference for me. I noticed it especially in bodyfat

1 Like

My n=1 after 8 months at 6 to 12mg/wk.

Body weight: 78 to 72kg
Pull ups: 6 to 17 reps

My intuition is that rapamycin sensitizes the muscles to MTOR.

I doubt you’ll notice anything at 30 y/o though

4 Likes

My n=1 trying to work out within 2 hrs of taking 6mg Rapa was barely achieving 50% of what I normally do.
Suggest you only take it on a day when you don’t go to the gym.

3 Likes

I am on four MG also. With things like push-ups, stairs, pull ups, etc. anytime I have started my improvements in said category have been wildly significant. Of course that was before I discovered things like rapamycin. I think rapamycin is great but the placebo effect is real.

1 Like

I had my first test with 1mg Rapamycin. Only took 1mg of Guanfacine to make sure it’s not interacting

Can’t tell if it was the Rapa for the first time, an interaction or something else (stimulant?), but I felt really damn strange the entire day. Very loopy, light headed, uncomfortable and twitchy.

I couldn’t measure my blood pressure at work but could swear my BP crashed down which would explain the symptoms. Also had to run nonstop to the toilet for peeing. (I often reduce Guanfacine from 4mg to 1mg for nights out because 4mg doesn’t play nice with alcohol at all, so it’s not that)

Obviously just a n=1 for a single day but wanted to report anyway. My next dosage will be in 7 days, will report if it repeats, this time work BP values.

For taking Rapa on gym days, I’m a morning dude. Would taking Rapa in the evening mess with muscle regeneration during down time, or mess with sleep stages?

1 Like

Yes, the feelings are weird. I’ve been on it about 6 weeks now and have felt everything from euphoria to nausea to high energy. I am OK with the first and last ones… :slight_smile:

If your blood pressure is crashing, I would blame Guanfacine.

Ah so that’s somewhat common? I see!

I’ve been on Guanfacine for years. My BP has already long stabilized on it so fluctuations like this are still abnormal

I don’t know how common it is, but I experience them. The nausea seems to be around when I exercise outside (hiking or cycling) after just having taken my dose of Rapa (within 2 days).

1 Like

I have been on it for years also. But it does lower blood pressure. It was fine when my blood pressure was high. But now that my blood pressure is at a healthy level I am worried that it is causing it to drop to unhealthily low levels.

1 Like